Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Blacksburg, VA

June 4, 2016Campbell County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 4, 2016, 3:08 PM EDT for Campbell County, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Jun 4, 2016, 3:45 PM EDT
In force
37 min
Issued by
NWS Blacksburg, VA

County Campbell County, VA

The radar

The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WWUS81 KRNK 041908
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT SAT JUN 4 2016
 
VAZ045-041945-
CAMPBELL-
308 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAMPBELL COUNTY...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS OVER LEESVILLE...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ALTAVISTA AROUND 320 PM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3713 7917 3712 7924 3713 7925 3712 7927
      3711 7931 3714 7934 3712 7935 3712 7938
      3711 7937 3710 7937 3710 7941 3711 7941
      3719 7936 3726 7918
TIME...MOT...LOC 1907Z 255DEG 20KT 3715 7938 
$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:15 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 4, 2:15 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
215 PM EDT SAT JUN 4 2016

.SYNOPSIS...
A stationary front extends from central virginia into the Ohio
Valley will lift north as a warm front later today, as a much
stronger cold front enters the Ohio Valley from the northwest.
Both fronts will be the focus for showers and thunderstorms, with
storms developing along the warm front this afternoon, and a line
of stronger storms along the cold front entering the Ohio Valley.
The front entering the Ohio Valley will cross the Mid-Atlantic
Region Sunday,leading in drier and somewhat cooler weather next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1055 AM EDT Saturday...

Very active weather pattern the next 24-36 hours as dynamic storm
system moves from the Upper Mid-West across the Ohio Valley and
Mid-Atlantic States.

This morning, a strong cold front extended from Wisconsin to
Missouri associated with a line of thunderstorms which were moving
east. A stationary front extended from central VA into the Ohio
Valley...with low level clouds/stratus north of this boundary in
Virginia. As the strong cold front moves into the western Ohio
Valley today a surge of deep tropical moisture will over-run the
stationary front resulting in scattered to numerous showers and
thunderstorms this afternoon in addition to the line of storms
which will be moving east along the actual cold front. Increasing
southwest winds ahead of the cold front will begin to push the
stationary front north as a warm front later today and tonight.

Initial concern today will be showers/storms which develop from
increasing low level convergence along the stationary front. The
ohio valley portion of the front will retreat north the quickest,
but the front will linger on the east side of the appalachians
potentially resulting in anchoring or potential for repeat
development of deep convection over the mountains on either side
of the Shenandoah Valley. For this reason a flash flood watch has
been issued for parts of VA/WV to account for this threat.

Additional concern today will be the potential for severe storms.
Strengthening southwesterly mid-level flow to 30-40 KTS from the
TN Valley into the OH Valley within the 700-500 MB layer...between
the approaching upper trough and the lingering subtropical ridge
over the southeast U.S. may contribute to marginally sufficient
vertical shear for the evolution of organized storm clusters with
at least modest storm motions. Tropical environment with PW values
in excess of 1.50 will aid heavy precipitation loading and
downward momentum transport such that stronger activity will
probably be accompanied by damaging wind gusts. Threat will mainly
be along and west of the Blue Ridge today, then favor the east
side of the mountains Sunday.

Fog has burned off and western edge of stratus had retreated to
the Buckingham/Amherst county line. Temperatures today will be
somewhat similar to Friday with highs in the 80s...testing 90 in
the piedmont. Mild, muggy conditions will persist tonight as we
will remain within the warm sector ahead of the approaching cold
front.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 400 AM EDT Saturday...

Surface cold front will move east across the region Sunday with
scattered showers and thunderstorms.  The eastward advance of
showers Sunday morning will be critical to just how much insolation
if any occurs east of the mountains and subsequent deep instability.
Extensive cloud cover and poor mid level lapse rates could hinder
thunderstorm intensity and coverage. The dynamics are quite
impressive along with shear values. Strong lift is expected under a
highly diffluent axis along/east of the Blue Ridge to produce
bands/clusters of stronger storms. There is the potential Sunday
afternoon for a jump or transfer to take place from shallow morning
convection west to deeper storms east where models have the best
parameters. The SPC day two convective outlook has a slight to
enhanced risk for severe thunderstorms east of the Blue Ridge on
Sunday. Damaging winds, large hail and heavy downpours are the main
threat. Flooding problems may be possible across the north where the
ffg is the lowest. High temperatures Sunday will range from the
upper 60s in the northwest mountains to the mid 80s in the Piedmont.

The cold front will travel east across the area Sunday night under
the passing upper trough allowing for much drier air to swing in
after midnight Sunday night. Leaning towards the GFS/NAM blend
allowed for some ongoing convection mainly eastern and far western
sections Sunday evening before diminishing to only upslope driven
lighter showers northwest overnight. Downsloping west winds should
lead to some drying and clearing east of the Blue Ridges Sunday
night. Low temperatures Sunday night will drop into the lower 50s in
the mountains to the lower to mid 60s in the Piedmont.

Cool advection anticipated Monday on breezy westerly winds as our
region slides between the exiting front to the east and the next
upstream shortwave approaching from the northwest. Weak high
pressure will build in from the west resulting in plenty of
sunshine. High temperatures on Monday will warm into the lower 70s
in the west to the lower 80s in the east.

Low pressure develops in the Gulf or western Caribbean Monday night
and lifts northward across Florida Tuesday. Will lean toward the GFS
with its holding moisture south of our region over the wetter ECMWF
solutions which pushes moisture into North Carolina. Low
temperatures Monday night will vary from the mid 50s in the
mountains to the lower 60s in the Piedmont. Shortwave trough will
cross the region Tuesday, bringing another mainly dry secondary cold
front through the area by Tuesday afternoon. High temperatures will
range from the upper 60s in the northwest mountains  to the mid 80s
in the Piedmont.  The GFS is more compact with its moisture
associated with the coastal low of the Carolina coast. As we
get closer in time, we have to monitor the latest NHC products
and outlooks.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 340 AM EDT Saturday...

Behind the secondary cold front, we should see a reinforcing surge
of lower dewpoint air on gusty west/northwest winds Tuesday evening
into Tuesday night. This before high pressure builds closer
Wednesday, overhead Thursday, and then offshore Friday. Latest
models have again trended a bit weaker with less digging of the
upper trough in turn resulting in guidance being slightly warmer for
midweek. However still appears will be enough cool advection to
support highs in the 70s to low 80s and lows in the 50s into
Thursday, with the coolest lows Wednesday night when a few valley
40s could occur. Warmer air along with some humidity will return by
Friday as heights start to build, and the surface high moves east
resulting in return flow and temps jumping back into the 80s.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 150 PM EDT Saturday...

Stationary front extends from West Virginia into northern North
Carolina. This front will move north tonight and Sunday. The
region will be in a very moist and unstable airmass this afternoon
and evening. High confidence all airports will have thunderstorms
but timing is more questionable. Ceilings will be VFR outside of
showers and storms. Expect MVFR or lower with very heavy rain.
Wind gusts up to 40 knots are possible with any of the stronger
storms.

Instability, shear, forcing with an approaching trough will lead
to widespread showers and thunderstorm development tonight and
especially again on Sunday. Severe thunderstorms are possible on
Sunday, mainly easy of KLYH and KDAN.

Medium to high confidence of fog formation overnight with MVFR to
LIFR visibilities. Similar to pattern today, models depict storm
redevelopment after noon on Sunday.

EXTENDED DISCUSSION...

After the front moves east of the area Sunday night...a much
drier airmass will overtake the region. Deeper moisture does not
stray very far south of the forecast area but combined with deep
west to northwest winds...showers should be suppressed to the
south of KDAN. There could be a periods of upslope clouds and
showers across the mountains through Wednesday impacting KLWB and
KBLF the most. Otherwise...conditions appear to be largely VFR.

&&

.HYDROLOGY...
As of 215 PM EDT Saturday...

Flash Flood Watch will be expanded to cover
threat for the rest of the afternoon and into the evening.
Precipitable water values from 12Z were running about 150% of
normal. Models have these values by Sunday ranging from 1.5 to 2.0
inches. Very efficient warm rain process and rates will also raise
the flash flood threat.

Some areas in the watch have seen heavy rainfall the past few
days, so ground conditions are wet and will contribute to
excessive runoff if thunderstorms produce over an inch of rain in
less than an hour.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ020-024-
     035.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/PM
HYDROLOGY...PM/AMS
Hazardous weather outlook, Jun 4, 12:48 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 PM EDT SAT JUN 4 2016

VAZ020-024-035-051100-
BATH-ROCKBRIDGE-AMHERST-
1248 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>005-018>020-VAZ009-012-015>017-032-033-043-051100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
SMYTH-WYTHE-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
1248 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A STRONG
COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING
WINDS, LARGE HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010-011-013-014-018-019-022-023-034-045>047-WVZ042>044-507-
508-051100-
TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-ROANOKE-
BOTETOURT-BEDFORD-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
1248 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A STRONG
COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING
WINDS, LARGE HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

NCZ006-VAZ044-058-059-051100-
CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
1248 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE
DAMAGING WINDS AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A
STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE
DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

In the hours before

Special weather statement, Jun 4, 2:04 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT SAT JUN 4 2016

VAZ035-045-041830-
AMHERST-CAMPBELL-
204 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN AMHERST AND NORTHWESTERN CITY OF LYNCHBURG COUNTIES...

AT 204 PM EDT...A STRONG THUNDERSTORM WAS NEAR NAOLA...MOVING EAST AT
15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
AMHERST...
FALCONERVILLE...
MADISON HEIGHTS...
AND NAOLA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3738 7917 3745 7925 3747 7921 3747 7918
      3748 7921 3749 7922 3750 7922 3751 7924
      3749 7926 3751 7926 3750 7929 3751 7930
      3762 7920 3758 7899
TIME...MOT...LOC 1804Z 282DEG 11KT 3753 7920

DS
Special weather statement, Jun 4, 2:18 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 PM EDT SAT JUN 4 2016

VAZ033-034-041915-
BEDFORD-FRANKLIN-
218 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN FRANKLIN AND SOUTH CENTRAL BEDFORD COUNTIES...

AT 218 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WESTLAKE CORNER TO NEAR FERRUM...AND MOVING EAST AT 10
MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
HUDDLESTON...
FERRUM...
NORTH SHORE...
AND WESTLAKE CORNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3717 7948 3699 7971 3693 8000 3715 7972
TIME...MOT...LOC 1818Z 251DEG 11KT 3711 7970 3695 7996

DS
Special weather statement, Jun 4, 2:32 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT SAT JUN 4 2016

VAZ035-045-046-041900-
APPOMATTOX-AMHERST-CAMPBELL-
232 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST AND NORTHERN CAMPBELL
COUNTIES...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS NEAR MADISON HEIGHTS...
MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
MADISON HEIGHTS...
STONEWALL...
AND FALCONERVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3746 7918 3753 7911 3747 7891 3734 7905
TIME...MOT...LOC 1832Z 303DEG 13KT 3747 7911

DS
Special weather statement, Jun 4, 2:40 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT SAT JUN 4 2016

VAZ034-041915-
BEDFORD-
240 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEDFORD COUNTY...

AT 240 PM EDT...A STRONG THUNDERSTORM WAS NEAR HUDDLESTON...MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUDDLESTON...
AND SMITH MOUNTAIN LAKE STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3710 7941 3708 7958 3716 7960 3723 7938
      3717 7937
TIME...MOT...LOC 1840Z 258DEG 18KT 3714 7954

DS
Special weather statement, Jun 4, 2:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT SAT JUN 4 2016

VAZ044-041930-
PITTSYLVANIA-
254 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PITTSYLVANIA
COUNTY...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS OVER PITTSVILLE...MOVING
EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRETNA...
PITTSVILLE...
AND AJAX.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3693 7932 3693 7956 3703 7956 3704 7953
      3703 7952 3701 7948 3701 7947 3702 7946
      3703 7948 3705 7948 3708 7934
TIME...MOT...LOC 1854Z 258DEG 18KT 3699 7951

DS
Special weather statement, Jun 4, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT SAT JUN 4 2016

VAZ045-041945-
CAMPBELL-
308 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAMPBELL COUNTY...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS OVER LEESVILLE...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ALTAVISTA AROUND 320 PM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3713 7917 3712 7924 3713 7925 3712 7927
      3711 7931 3714 7934 3712 7935 3712 7938
      3711 7937 3710 7937 3710 7941 3711 7941
      3719 7936 3726 7918
TIME...MOT...LOC 1907Z 255DEG 20KT 3715 7938

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:34 AM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 24 more19 hr
Jun 4, 1:14 PM EDTSpecial Weather StatementRNKFranklin31 min
Jun 4, 1:17 PM EDTSpecial Weather StatementRNKCity of Galax28 min
Jun 4, 1:19 PM EDTFlash Flood WarningRNKCity of Covington6 hr
Jun 4, 1:43 PM EDTSpecial Weather StatementRNKCarroll32 min
Jun 4, 1:46 PM EDTSpecial Weather StatementRNKCarroll29 min
Jun 4, 1:48 PM EDTSpecial Weather StatementRNKFranklin27 min
Jun 4, 2:04 PM EDTSpecial Weather StatementRNKCity of Lynchburg26 min
Jun 4, 2:18 PM EDTSpecial Weather StatementRNKFranklin57 min
Jun 4, 2:32 PM EDTSpecial Weather StatementRNKCity of Lynchburg28 min
Jun 4, 2:35 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg55 min
Jun 4, 2:40 PM EDTSpecial Weather StatementRNKBedford35 min
Jun 4, 2:47 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin58 min
Jun 4, 2:51 PM EDTFlash Flood WarningRNKRockbridge, City of Lexington6 hr
Jun 4, 2:54 PM EDTSpecial Weather StatementRNKPittsylvania36 min
Jun 4, 3:11 PM EDTSpecial Weather StatementRNKBotetourt34 min
Jun 4, 3:13 PM EDTSevere Thunderstorm WarningRNKCampbell, Pittsylvania62 min
Jun 4, 3:16 PM EDTSevere Thunderstorm WarningRNKBotetourt59 min
Jun 4, 3:32 PM EDTSpecial Weather StatementRNKAppomattox28 min
Jun 4, 3:44 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox3 hr
Jun 4, 3:55 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania65 min
Jun 4, 4:38 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax52 min
Jun 4, 5:15 PM EDTSpecial Weather StatementRNKSmyth60 min
Jun 4, 6:31 PM EDTSpecial Weather StatementRNKTazewell59 min
Jun 4, 6:36 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell40 min
Jun 4, 6:53 PM EDTSpecial Weather StatementRNKHalifax52 min
Jun 4, 7:11 PM EDTSevere Thunderstorm WarningRNKHalifax64 min
Jun 4, 7:55 PM EDTSpecial Weather StatementRNKPatrick65 min
Jun 4, 1:25 PM EDTSpecial Weather StatementRNKAlleghany35 min
Jun 4, 4:04 PM EDTSpecial Weather StatementRNKWatauga26 min
Jun 4, 7:57 PM EDTSpecial Weather StatementRNKSurry63 min
Jun 4, 3:59 PM EDTSpecial Weather StatementRNKGreenbrier31 min
Jun 4, 7:06 PM EDTSpecial Weather StatementRNKMercer54 min
Jun 4, 7:24 PM EDTSevere Thunderstorm WarningRNKMercer, Summers66 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.